Alert archive / California / Wind Advisories in 2010
Wind Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Oct 22, 2010, 11:52 PM PDT. It took effect at Oct 23, 2010, 11:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2010, 11:52 PM PDT (06:52 UTC)
- In effect from
- Oct 23, 2010, 11:00 PM PDT
- Expired
- Oct 24, 2010, 3:42 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
281 WWUS76 KEKA 230652 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1152 PM PDT FRI OCT 22 2010 ...WIND ADVISORY IN EFFECT FOR COASTAL DEL NORTE COUNTY 11 PM SATURDAY TO 10 AM PDT SUNDAY... CAZ001-232000- /O.NEW.KEKA.WI.Y.0011.101024T0600Z-101024T1700Z/ REDWOOD COAST- 1152 PM PDT FRI OCT 22 2010 ...WIND ADVISORY IN EFFECT FROM 11 PM SATURDAY TO 10 AM PDT SUNDAY FOR COASTAL AREAS OF DEL NORTE COUNTY INCLUDING CRESCENT CITY...SMITH RIVER...AND PORTIONS OF HWY 101... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM SATURDAY TO 10 AM PDT SUNDAY. A VIGOROUS FALL STORM AND ASSOCIATED COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE REDWOOD COAST LATE SATURDAY NIGHT THROUGH LATE SUNDAY MORNING. STRONGEST WINDS WILL BE OBSERVED ALONG THE DEL NORTE COUNTY COAST IMPACTING THE COMMUNTIES OF CRESCENT CITY AND SMITH RIVER. EXPOSED AND ELEVATED SECTIONS OF HWY 101 WILL ALSO SEE WINDS THAT COULD MAKE HIGHER PROFILE VEHICLES DIFFICULT TO CONTROL. THE SOUTH WINDS WILL RANGE FROM 25 TO 35 MPH DURING THIS PERIOD...WITH OCCASIONAL HIGHER GUSTS TO 55 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TONKIN
3 follow-up statements
378 WWUS76 KEKA 231950 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1250 PM PDT SAT OCT 23 2010 ...WIND ADVISORY IN EFFECT FOR COASTAL DEL NORTE COUNTY 11 PM SATURDAY TO 10 AM PDT SUNDAY... CAZ001-240400- /O.CON.KEKA.WI.Y.0011.101024T0600Z-101024T1700Z/ REDWOOD COAST- 1250 PM PDT SAT OCT 23 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM PDT SUNDAY... A VIGOROUS FALL STORM AND ASSOCIATED COLD FRONT WILL BRING STRONG SOUTH WINDS TO THE REDWOOD COAST LATE TONIGHT THROUGH LATE SUNDAY MORNING. STRONGEST WINDS WILL BE OBSERVED ALONG THE DEL NORTE COUNTY COAST IMPACTING THE COMMUNITIES OF CRESCENT CITY AND SMITH RIVER. EXPOSED AND ELEVATED SECTIONS OF HWY 101 WILL ALSO SEE WINDS THAT COULD MAKE HIGHER PROFILE VEHICLES DIFFICULT TO CONTROL. THE SOUTH WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH DURING THIS PERIOD...WITH OCCASIONALLY HIGHER GUSTS TO 55 MPH EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
986 WWUS76 KEKA 240335 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 835 PM PDT SAT OCT 23 2010 ...WIND ADVISORY IN EFFECT FOR COASTAL DEL NORTE COUNTY UNTIL 10 AM PDT SUNDAY... CAZ001-241700- /O.CON.KEKA.WI.Y.0011.101024T0600Z-101024T1700Z/ REDWOOD COAST- 835 PM PDT SAT OCT 23 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT SUNDAY... * WIDESPREAD SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ALONG THE DEL NORTE COUNTY COAST...INCLUDING THE COMMUNITIES OF CRESCENT CITY AND SMITH RIVER...BY LATE EVENING...WITH OCCASIONAL HIGHER GUSTS TO 55 MPH OVERNIGHT. * RAPIDLY INCREASING WINDS WITH STRONG GUSTS WILL MAKE DRIVING DIFFICULT TONIGHT...ESPECIALLY FOR HIGH PROFILE VEHICLES...AND INCLUDING ALONG EXPOSED AND ELEVATED SECTIONS OF HIGHWAY 101. * USE EXTRA CAUTION AND SECURE LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
135 WWUS76 KEKA 241042 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 342 AM PDT SUN OCT 24 2010 CAZ001-241145- /O.CAN.KEKA.WI.Y.0011.000000T0000Z-101024T1700Z/ REDWOOD COAST- 342 AM PDT SUN OCT 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED AS A COLD FRONT MOVES THROUGH THE AREA. GUSTS TO 40 MPH ARE STILL POSSIBLE...MAINLY OVER THE HIGHER TERRAIN THROUGH THE EARLY MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Oct 22, 1:40 PM PDT, 10 hours 12 minutes earlier.
Area forecast discussion, Oct 22, 1:40 PM PDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 140 PM PDT FRI OCT 22 2010 .SYNOPSIS...A COUPLE OF PACIFIC STORMS WILL BRING PERIODS OF RAIN TO NW CA TONIGHT THROUGH SUNDAY. THE RAIN SATURDAY NIGHT THROUGH SUNDAY MORNING WILL BE HEAVY AT TIMES. && .DISCUSSION...SATELLITE IMAGERY SHOWS THE NEXT PACIFIC STORM RIGHT OFF THE OREGON AND CA COASTS. THIS STORM IS MORE ORGANIZED THAN THE ONE THAT BROUGHT LIGHT RAIN TO THE REGION THU NIGHT...WITH AN ESTIMATED 982MB LOW POSITIONED NEAR 44N 138W. THE FRONT EDGE OF THE CLOUD BAND ASSOCIATED WITH THE FRONT IS CURRENTLY 125 MILES OFFSHORE OF CAPE MENDOCINO. SOUTH WINDS WILL BECOME GUSTY THIS EVENING AS THE FRONT APPROACHES. ALTHOUGH THERE MAY BE SOME LIGHT RAIN AHEAD OF THE FRONT THIS EVENING THE BULK OF THE RAIN WILL BEGIN AROUND MIDNIGHT. RAINFALL TOTALS WILL GENERALLY BE BETWEEN 0.25 AND 0.5 INCH TONIGHT THROUGH FRIDAY MORNING WITH LOCALLY HIGHER AMOUNTS. THE RAIN WILL TURN TO SHOWERS IN THE AFTERNOON JUST BEFORE RAIN FROM THE NEXT MORE POTENT STORM REACHES THE COAST. THE NEXT STORM WILL TAP INTO AN EXTREMELY MOIST SUBTROPICAL PLUME AS IT MOVES ACROSS THE PACIFIC TOWARDS CALIFORNIA. THE KEY ATMOSPHERIC INGREDIENTS ARE IN PLACE FOR A SIGNIFICANT RAINFALL EVENT AS A 180+KT JET ROUNDS THE BASE OF A DEEP LOW PRESSURE SYSTEM OFF THE QUEEN CHARLOTTE ISLANDS. THE LOW ASSOCIATED WITH THIS FRONT WILL BE DEEPER THAN THE STORM EXPECTED TONIGHT...AND THE GUSTY SOUTH WINDS WILL BE MORE NOTICEABLE...ALTHOUGH SHOULD REMAIN BELOW ADVISORY. THERE IS STILL SOME UNCERTAINTY OF THE TIMING OF WHEN THE RAIN WILL BEGIN...BUT CURRENT FORECAST IS FOR HEAVY RAIN TO BEGIN BETWEEN 10 PM AND MIDNIGHT SATURDAY. EXPECT WIDESPREAD 2 TO 4 INCHES WITH SAT NIGHT INTO SUN MORNING WITH 5 TO 7 INCHES POSSIBLE FOR OROGRAPHIC FAVORED AREAS. THE MAIN IMPACTS OF THE RAIN WILL BE PONDING ON THE ROADS AND MINOR STREET FLOODING...ESPECIALLY WHERE FALLING LEAVES HAVE CLOGGED DRAINS AND CULVERTS. THE MAINSTEM RIVERS WILL RISE RAPIDLY...ESPECIALLY THE SMITH RIVER...BUT WILL REMAIN BELOW MONITOR STAGE. COLD AIR WILL MOVE IN BEHIND THE FRONT SUNDAY NIGHT AND THE HIGHER ELEVATIONS...6 TO 7 KFT WILL GET A LIGHT DUSTING OF SNOW. SNOW LEVELS MAY DROP DOWN TO 4500 FEET MONDAY NIGHT AS 700MB TEMPERATURES ARE FORECASTED TO DROP TO AROUND -8C. HOWEVER...THE RAIN SHOULD TAPER OFF BY THIS TIME AND DO NOT ANTICIPATE MUCH IF ANY SNOW AT OR BELOW THE PASSES. MODELS STILL HINT AT AN UPPER LEVEL RIDGE BUILDING ACROSS THE REGION TUE AND WED...ALTHOUGH A MOIST ONSHORE WINDS MAY CONTINUE TO TAP INTO RESIDUAL TROPICAL MOISTURE AND CONTINUE TO GENERATE OCCASIONAL SHOWERS ACROSS THE REGION. ANOTHER SYSTEM IS EXPECTED NEAR THE END OF THE WEEK AND HAVE INCREASED POPS WELL ABOVE CLIMO FOR THU AND FRI. TH && .AVIATION...VFR CONDITIONS WILL PREVAIL LATE THIS AFTERNOON AND EVENING...HOWEVER CONDITIONS WILL DETERIORATE TO MVFR OVERNIGHT AS A FRONT PUSHES THROUGH THE REGION. LOW LEVEL WIND SHEAR OF RAPIDLY INCREASING SPEED WITH HEIGHT UP TO 40 KT WILL ALSO LIKELY BE PRESENT THIS EVENING ALONG THE REDWOOD COAST DUE TO A LOW LEVEL JET. LIGHT RAIN WILL ACCOMPANY THE FRONTAL PASSAGE THROUGH EARLY SATURDAY. CONDITIONS ARE THEN EXPECTED TO IMPROVE TO VFR BY MIDDAY SATURDAY BEFORE THE SLUG OF HEAVY RAIN PUSHES IN SATURDAY NIGHT. HENRY && .MARINE...SOUTHERLY WINDS WILL INCREASE RAPIDLY LATE THIS EVENING AND OVERNIGHT AS THE NEXT FRONTAL SYSTEM APPROACHES. NEAR GALE FORCE CONDITIONS ARE EXPECTED ACROSS THE NORTHERN OUTER WATERS TONIGHT. WINDS WILL SUBSIDE JUST A BIT SATURDAY...BUT THEN INCREASE RAPIDLY AGAIN FOR SATURDAY EVENING. GALE FORCE WINDS LOOK LIKELY FOR THE NORTHERN OUTER WATERS AND HAVE ISSUED A WARNING ACCORDINGLY. GALE FORCE GUSTS CAN BE EXPECTED ELSEWHERE. THE ASSOCIATED LARGE SWELL FOLLOWING THESE STORMS LOOKS TO AFFECT THE WATERS SUNDAY NIGHT AND MONDAY...AND IS PROGGED TO PEAK AROUND 20 TO 21 FT AT 15 SECONDS. WITH RECENT CONSISTENCY IN THE MODELS...HAVE ISSUED A HAZARDOUS SEAS WATCH FOR THIS LARGE NORTHWEST SWELL. A HIGH SURF ADVISORY MAY ALSO BE NEEDED FOR SUNDAY NIGHT AND MONDAY...AND WILL MONITOR AS TIME APPROACHES. HENRY && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY PZZ455-470. GALE WARNING FOR PZZ470 SAT NIGHT THROUGH SUN. HAZARDOUS SEAS WATCH FOR ALL WATERS SUN AFTERNOON THROUGH MON NIGHT. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Oct 22, 9:02 AM PDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 902 AM PDT FRI OCT 22 2010 CAZ001>004-076-231615- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 902 AM PDT FRI OCT 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PACIFIC STORM WILL PRODUCE SIGNIFICANT RAIN ACROSS NORTHWEST CALIFORNIA SATURDAY NIGHT. RAINFALL AMOUNTS WILL GENERALLY RANGE BETWEEN 2 AND 4 INCHES. HOWEVER...TERRAIN FAVORED AREAS LIKE THE KING AND SOUTH FORK MOUNTAIN RANGES WILL LIKELY HAVE 5 TO 7 INCHES OF RAIN. THE RAIN WILL BE HEAVY AT TIMES...AND MAY CAUSE PONDING...ROCK SLIDES...AND REDUCE VISIBILITIES. GUSTY WINDS WILL ACCOMPANY THIS STORM...AND FALLING LEAVES AND DEBRIS MAY CLOG CULVERTS AND DRAINS...RESULTING IN LOCAL STREET FLOODING. THIS STORM WILL ALSO GENERATE LARGE SURF WITH BREAKING WAVES OF 20 TO 24 FEET SUNDAY NIGHT AND MONDAY MORNING. SINCE THIS IS AN EARLY SEASON LARGE SURF EVENT...WATER FROM THE BREAKING WAVES WILL WASH FARTHER UP THE BEACH THAN MAY BE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.